Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2016, 4:32 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 25, 2016, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Itasca County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 120 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:08 PM CDT | TSTM WND GST 58 | 4 Ssw Orr, MN | MESONET STATION 3 SW ORR /ORBM5/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
005
WUUS53 KDLH 252132
SVRDLH
MNC061-137-252215-
/O.NEW.KDLH.SV.W.0073.160625T2132Z-160625T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
432 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
NORTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 515 PM CDT
* AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOGO TO BIWABIK...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GILBERT...AURORA AND BIWABIK AROUND 435 PM CDT.
HOYT LAKES...EMBARRASS AND MEADOW BROOK AROUND 445 PM CDT.
TOWER AROUND 450 PM CDT.
GHEEN AROUND 455 PM CDT.
ORR...ROBINSON AND PELICAN LAKE AROUND 500 PM CDT.
CUSSON AROUND 505 PM CDT.
ELY...ASH LAKE AND BURNTSIDE LAKE AROUND 510 PM CDT.
WINTON...FALL LAKE AND BUYCK AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SIDE
LAKE...ANGORA...CELINA...BEAR ISLAND LAKE...PERCH LAKE...GREANEY...BLACK
DUCK LAKE...SHAGAWA LAKE...ECHO LAKE AND SOUDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4797 9180 4792 9180 4736 9227 4766 9332
4789 9317 4789 9308 4801 9309 4833 9288
TIME...MOT...LOC 2132Z 213DEG 48KT 4774 9317 4751 9233
HAIL...1.00IN
WIND...60MPH
$$
DAP3 follow-up statements
326
WWUS53 KDLH 252145
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT SAT JUN 25 2016
MNC061-137-252215-
/O.CON.KDLH.SV.W.0073.000000T0000Z-160625T2215Z/
ST. LOUIS MN-ITASCA MN-
445 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ST. LOUIS AND NORTHEASTERN ITASCA COUNTIES...
AT 444 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MEADOW BROOK TO EMBARRASS...MOVING NORTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
EMBARRASS AROUND 450 PM CDT.
TOWER AROUND 455 PM CDT.
ORR AROUND 500 PM CDT.
CUSSON...PELICAN LAKE AND ROBINSON AROUND 505 PM CDT.
ELY...ASH LAKE AND BURNTSIDE LAKE AROUND 510 PM CDT.
WINTON AND FALL LAKE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SIDE
LAKE...ANGORA...CELINA...BEAR ISLAND LAKE...PERCH LAKE...GREANEY...BLACK
DUCK LAKE...SHAGAWA LAKE...ECHO LAKE AND SOUDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4797 9180 4792 9180 4741 9223 4774 9327
4789 9317 4789 9308 4801 9309 4833 9288
TIME...MOT...LOC 2144Z 213DEG 48KT 4787 9304 4764 9220
HAIL...1.00IN
WIND...60MPH
$$
DAP055
WWUS53 KDLH 252155
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
455 PM CDT SAT JUN 25 2016
MNC061-137-252215-
/O.CON.KDLH.SV.W.0073.000000T0000Z-160625T2215Z/
ST. LOUIS MN-ITASCA MN-
455 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ST. LOUIS AND NORTHEASTERN ITASCA COUNTIES...
AT 455 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PELICAN LAKE TO 7 MILES SOUTH OF ROBINSON...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROBINSON AROUND 505 PM CDT.
ASH LAKE AND BURNTSIDE LAKE AROUND 510 PM CDT.
ELY...WINTON AND FALL LAKE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SIDE
LAKE...ANGORA...CELINA...BEAR ISLAND LAKE...PERCH LAKE...GREANEY...BLACK
DUCK LAKE...SHAGAWA LAKE...ECHO LAKE AND SOUDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4797 9180 4792 9180 4741 9223 4774 9327
4789 9317 4789 9308 4801 9309 4833 9288
TIME...MOT...LOC 2155Z 213DEG 48KT 4798 9293 4775 9209
HAIL...1.00IN
WIND...60MPH
$$
DAP537
WWUS53 KDLH 252204
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
504 PM CDT SAT JUN 25 2016
MNC061-137-252215-
/O.CON.KDLH.SV.W.0073.000000T0000Z-160625T2215Z/
ST. LOUIS MN-ITASCA MN-
504 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ST. LOUIS AND NORTHEASTERN ITASCA COUNTIES...
AT 504 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORR TO NEAR ROBINSON...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROBINSON AROUND 510 PM CDT.
ELY...WINTON...BURNTSIDE LAKE AND FALL LAKE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BIG
MOOSE LAKE...ANGORA...CELINA...BEAR ISLAND LAKE...WYNNE LAKE...CUMMINGS
LAKE...SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE PARK...
GREANEY AND BLACK DUCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4797 9180 4792 9180 4751 9214 4783 9321
4789 9317 4789 9308 4801 9309 4833 9288
TIME...MOT...LOC 2204Z 213DEG 48KT 4807 9284 4784 9200
HAIL...1.00IN
WIND...60MPH
$$
DAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 25, 3:20 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Duluth MN 320 PM CDT SAT JUN 25 2016 .SHORT TERM...(This evening through Sunday) Issued at 250 PM CDT Sat Jun 25 2016 The major concern for this afternoon/evening, as has been well- advertised, is the threat for more severe storms as the primary upper wave and approaching cold front interact with a very unstable airmass with sufficient deep layer shear for supercells. Most of the kinematic parameters and dynamic forcing suggest a good probability of at least a few rather high end storms, with 60-120 meter 12 hour height falls across northern MN this evening, combined with 40+ knots of deep layer shear and at least sufficient near surface shear and LCL heights for tornadic supercells. However, as with the event last Sunday, much of the evolution and threat levels for the rest of today are conditional with respect to convective mode. If storms rapidly grow upscale to a line or MCS, damaging wind gusts and the potential for very large hail will be the primary threats, but if storm mode can remain discrete for 2-3 hours, the attendant tornado threat with the most intense storms/supercells will likely be considerably higher, in particular in the vicinity of the northward retreating outflow boundary from the morning MCS that currently lies from near Duluth to Bigfork as of noon. .LONG TERM...(Sunday night through Saturday) Issued at 250 PM CDT Sat Jun 25 2016 As a closed upper low moves into Ontario, one more cold front will move through the forecast area. Moisture will be limited and the best forcing will be along the northern half of the area. Have a chance of showers Sunday night. A tight pressure gradient will result in gusty winds Sunday night and Monday. A few more showers will be possible from the Arrowhead into northwest Wisconsin on Monday. This is in response to an upper level trof dropping southeastward through the forecast area. High pressure covers the region Monday night through Tuesday night. Models begin to diverge on Wednesday with the GFS bringing in the next round of showers and storms faster and farther south across much of northeast Minnesota, while the ECMWF keeps any rain north of the Iron Range. Used a compromise approach with pops and kept the mention of thunder to the northern third of the area. Wednesday night has a cold front moving through the forecast area through Thursday. thunderstorms will be possible over the southern tier of the forecast area with showers further north. Thursday night and Friday finds embedded pieces of energy in a northwest flow aloft setting off scattered showers. && .AVIATION...(For the 18Z TAFS through 18Z Sunday morning) Issued at 1247 PM CDT Sat Jun 25 2016 Mainly MVFR ceilings with some patches of VFR at the start of the forecast. With the approach of the front, expect thunderstorms to develop and become numerous late this afternoon. Once the thunderstorms are underway, mainly VFR ceilings will be found, with IFR visibilities with the stronger storms. Some hail may occur with the stronger storms. Gusty surface winds will occur ahead of the front, in the vicinity of the storms, and diminish behind the front. Conditions will improve to VFR behind the front by 03Z. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 78 54 66 / 70 10 10 20 INL 58 71 54 65 / 30 50 30 20 BRD 59 80 56 68 / 20 10 10 10 HYR 59 81 56 69 / 90 10 10 20 ASX 60 81 56 65 / 90 10 10 20 && .DLH Watches/Warnings/Advisories... WI...Beach Hazards Statement until 8 PM CDT this evening for WIZ001. MN...Beach Hazards Statement until 8 PM CDT this evening for MNZ037. LS...None. && SHORT TERM...Miller LONG TERM...GSF AVIATION...GSF
Hazardous weather outlook, Jun 25, 11:36 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1136 AM CDT SAT JUN 25 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261015- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1136 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WIND GUSTS...TORRENTIAL AND LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING...AND FREQUENT LIGHTNING. A TORNADO CANNOT BE RULED OUT WITH THE MOST INTENSE STORMS...ESPECIALLY SOUTH OF US HIGHWAY 2 IN MINNESOTA AND WISCONSIN. MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...AND INTERNET SOURCES FOR POSSIBLE WATCHES AND WARNINGS. TAKE A MOMENT NOW TO PLAN WHERE YOU WOULD SEEK SHELTER WHEN STORMS THREATEN. STRONG NORTHEAST WINDS WILL RESULT IN AN INCREASED THREAT OF RIP CURRENTS...MAINLY NEAR THE TWIN PORTS...INCLUDING THE BEACHES OF MINNESOTA AND WISCONSIN POINTS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY WINDS OF 20 MPH...WITH GUSTS IN EXCESS OF 30 MPH...AND EXPECTED SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHLAND. THESE WIND SPEEDS COULD RESULT IN DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-261015- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1136 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THROUGH TONIGHT. LARGE HAIL...WIND GUSTS GREATER THAN 40 KNOTS AND LOCALLY HIGHER WAVES...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IF VENTURING OUT ON THE WATER TODAY...PLAN AHEAD TO LOCATE THE NEAREST SAFE HARBOR AND ENSURE YOU CAN RECEIVE WATCH AND WARNING INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 25 KNOTS...WITH HIGHER GUSTS...ARE FORECAST TO DEVELOP SUNDAY AND PERSIST INTO MONDAY. THESE WINDS AND WAVES WOULD CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT...AND A SMALL CRAFT ADVISORY MAY BE NEEDED BY LATE TONIGHT. HUYCK/STEWART MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 25, 3:26 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
326 PM CDT SAT JUN 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
KOOCHICHING COUNTY...
AT 326 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES WEST OF
KELLIHER...OR 35 MILES NORTH OF BEMIDJI...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4828 9443 4829 9441 4811 9412 4794 9442
4802 9442 4803 9443
TIME...MOT...LOC 2026Z 222DEG 28KT 4796 9461
DAPSpecial weather statement, Jun 25, 3:36 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
336 PM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KOOCHICHING
COUNTY...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS NEAR KELLIHER...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4823 9442 4840 9421 4811 9384 4789 9442
4802 9442 4803 9443
TIME...MOT...LOC 2036Z 225DEG 28KT 4802 9449
DAPLocal storm report, Jun 25, 3:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN AITKIN 46.53N 93.71W
06/25/2016 M3.25 INCH AITKIN MN TRAINED SPOTTER
.
&&
KLHSpecial weather statement, Jun 25, 3:51 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
351 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
351 PM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KOOCHICHING
COUNTY...
AT 351 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF BAUDETTE...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4870 9435 4871 9431 4870 9426 4869 9425
4865 9425 4865 9418 4855 9439 4858 9443
4870 9443 4871 9442 4871 9438
TIME...MOT...LOC 2051Z 238DEG 29KT 4867 9440
DAPSpecial weather statement, Jun 25, 4:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT SAT JUN 25 2016 MNZ018-019-026-252130- NORTH ITASCA-SOUTH ITASCA-CENTRAL ST. LOUIS- 410 PM CDT SAT JUN 25 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. LOUIS AND NORTHEASTERN ITASCA COUNTIES... AT 410 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TACONITE TO 8 MILES NORTHEAST OF TOIVOLA...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HIBBING...VIRGINIA...CHISHOLM...EVELETH...MOUNTAIN IRON...HOYT LAKES... GILBERT...AURORA...KEEWATIN...BUHL...NASHWAUK...BIWABIK...CHERRY...TACONITE... TOIVOLA...PENGILLY...PERCH LAKE...MARBLE...FRANKLIN AND HART LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. SEEK SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THESE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN MINNESOTA. LAT...LON 4783 9332 4754 9215 4712 9266 4738 9361 TIME...MOT...LOC 2110Z 214DEG 45KT 4749 9343 4727 9273 MILLER
Local storm report, Jun 25, 4:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
415 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG PRENTICE 45.54N 90.29W
06/25/2016 PRICE WI TRAINED SPOTTER
8 INCH DIAMETER PINE TREE DOWNED. TREE FELL
ON A POWER LINE. POWER OUTAGES REPORTED IN
THE PRENTICE AREA. .
&&
WLThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:40 PM CDT | Special Weather Statement | DLH | Koochiching | 50 min |
| Jun 24, 10:23 PM CDT | Special Weather Statement | DLH | Koochiching | 52 min |
| Jun 25, 2:52 AM CDT | Special Weather Statement | DLH | 23 min | |
| Jun 25, 3:09 AM CDT | Special Weather Statement | DLH | Koochiching | 51 min |
| Jun 25, 3:49 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 25, 3:54 AM CDT | Special Weather Statement | DLH | 36 min | |
| Jun 25, 4:07 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 38 min |
| Jun 25, 4:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 52 min |
| Jun 25, 5:15 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 45 min |
| Jun 25, 5:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 22 min |
| Jun 25, 5:55 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 35 min |
| Jun 25, 6:03 AM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Jun 25, 6:20 AM CDT | Special Weather Statement | DLH | 25 min | |
| Jun 25, 6:22 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 38 min |
| Jun 25, 6:28 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 47 min |
| Jun 25, 6:51 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 39 min |
| Jun 25, 7:18 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 42 min |
| Jun 25, 7:47 AM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 25, 7:54 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 51 min |
| Jun 25, 8:06 AM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 39 min |
| Jun 25, 8:25 AM CDT | Special Marine Warning | DLH | 50 min | |
| Jun 25, 8:32 AM CDT | Special Weather Statement | DLH | Cook | 13 min |
| Jun 25, 8:45 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 45 min |
| Jun 25, 8:52 AM CDT | Special Weather Statement | DLH | Cook | 23 min |
| Jun 25, 9:02 AM CDT | Special Weather Statement | DLH | Saint Louis | 13 min |
| Jun 25, 9:27 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 48 min |
| Jun 25, 9:32 AM CDT | Special Weather Statement | DLH | Lake | 13 min |
| Jun 25, 9:44 AM CDT | Special Marine Warning | DLH | 61 min | |
| Jun 25, 9:52 AM CDT | Special Weather Statement | DLH | Lake | 23 min |
| Jun 25, 10:15 AM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 10:19 AM CDT | Special Weather Statement | DLH | Cook | 11 min |
| Jun 25, 10:41 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 9 hr |
| Jun 25, 1:41 PM CDT | Special Weather Statement | DLH | Crow Wing | 19 min |
| Jun 25, 2:09 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 51 min |
| Jun 25, 2:27 PM CDT | Special Weather Statement | DLH | Koochiching | 18 min |
| Jun 25, 2:29 PM CDT | Special Weather Statement | DLH | 16 min | |
| Jun 25, 2:41 PM CDT | Special Weather Statement | DLH | Koochiching | 19 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | DLH | 18 min | |
| Jun 25, 2:51 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 24 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 30 min |
| Jun 25, 3:04 PM CDT | Special Weather Statement | DLH | Crow Wing | 11 min |
| Jun 25, 3:16 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 44 min |
| Jun 25, 3:26 PM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 46 min |
| Jun 25, 3:36 PM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Jun 25, 3:49 PM CDT | Tornado Warning | DLH | Aitkin, Carlton, Saint Louis | 26 min |
| Jun 25, 3:51 PM CDT | Special Weather Statement | DLH | Lake of the Woods | 9 min |
| Jun 25, 4:00 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 45 min |
| Jun 25, 4:01 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 29 min |
| Jun 25, 4:04 PM CDT | Flash Flood Warning | DLH | Aitkin, Crow Wing | 6 hr |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine, Saint Louis | 53 min |
| Jun 25, 4:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jun 25, 4:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 39 min |
| Jun 25, 4:43 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 47 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 50 min |
| Jun 25, 5:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 5:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 48 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 31 min |
| Jun 25, 5:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jun 25, 5:25 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 50 min |
| Jun 25, 5:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 5:44 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jun 25, 6:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:15 PM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:20 PM CDT | Special Marine Warning | DLH | 55 min | |
| Jun 25, 6:22 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 25, 6:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | DLH | Cook | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.